# SDR AU000757

- Difficulty date: September 1, 2000
- Submitted: October 3, 2000
- Operation: General aviation
- Engine: Lyc IO540K1G5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: LW13838
- Condition: Cracked
- Location: Engine
- Part time: 2,257 cycles
- Component: Engine, Lyc
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(AUS) ENGINE CRANKCASE CRACKED IN AREA ADJACENT TO NR 2 CYLINDER TOP FORWARD BASE STUD.  FOLLOWING ENGINE BULK STRIP, THE FOLLOWING DEFECTS WERE ALSO NOTED:   CRANKCASES BADLY FRETTED ON MATING FACES .  INTERMEDIATE MAIN BEARINGS LOOSE IN MAIN TUNNEL CAUSING WEAR TO TUNNEL.  MATERIAL CHIPPED AWAY FROM TUNNEL LOCATING DOWEL HAD DAMAGED BEARING SURFACE.  SUBMITTER SUSPECTED LOCATING DOWEL LOOSE IN CRANKCASE.  SIGNIFICANT TANG DAMAGE FROM BEARINGS ROTATING IN CRANKCASES.  CSU DRIVE GEARSHAFT IN FRONT OF CRANKCASE NOT SECURED CORRECTLY AND SHAFT SPINNING IN CRANKCASE.  SEALANT USED WAS A RED SILICON MATERIAL USED MEASURING 0.0035 INCHES THICK WHEN REMOVED.  (X)
